Key result
Tegoprazan linked to ~28% lower GI bleeding risk vs. PPIs in post-MI patients on DAPT.
Why the study?
Does tegoprazan reduce gastrointestinal bleeding compared to proton-pump inhibitors in patients with acute myocardial infarction treated with dual antiplatelet therapy after percutaneous coronary intervention?
Cohort (n=21,276)
Yes
Does tegoprazan reduce gastrointestinal bleeding compared to proton-pump inhibitors in patients with acute myocardial infarction treated with dual antiplatelet therapy after percutaneous coronary intervention?
Tegoprazan is associated with a significantly lower risk of gastrointestinal and major bleeding compared to proton-pump inhibitors in patients with acute myocardial infarction on dual antiplatelet therapy, without increasing ischemic risk.
Should not yet change PPI use in post-AMI DAPT; leaves open tegoprazan advantage pending RCTs.
This study compared the efficacy and safety of tegoprazan versus proton-pump inhibitors (PPIs) for gastrointestinal (GI) protection in patients receiving dual antiplatelet therapy (DAPT) after undergoing percutaneous coronary intervention (PCI) for acute myocardial infarction (AMI). Using a Korean Nationwide database (March 2019 to September 2022), 21,276 patients treated with tegoprazan ( n = 2,075) or PPIs ( n = 19,201) in combination with DAPT after PCI for AMI were analyzed. The primary efficacy endpoint was GI bleeding at 1 year, and the primary safety endpoint was major adverse cardiac and cerebrovascular events (MACCE), defined as a composite of myocardial infarction or stroke. In the crude cohort, tegoprazan was associated with a lower risk of GI bleeding and major bleeding with similar MACCEs rates at 1 year compared to PPIs. After propensity-score matching, tegoprazan was consistently associated with lower risks of GI bleeding (hazard ratio [HR] 0.72, 95% confidence interval [CI] 0.54–0.98, P = 0.04) and major bleeding (HR 0.69, 95% CI 0.49–0.98, P = 0.04 ) , without increasing the risk of MACCEs (HR 0.86, 95% CI 0.59–1.26, P = 0.45) at 1 year. In patients with AMI treated with DAPT, tegoprazan was associated with a significantly lower GI bleeding risk versus PPIs, without increasing ischemic events.
No takes yet. Share an insight, caveat, or question.
Lee et al. (2026) conducted a cohort in Acute myocardial infarction (AMI) requiring percutaneous coronary intervention (PCI) and dual antiplatelet therapy (DAPT) (n=21,276). Tegoprazan vs. Proton-pump inhibitors (PPIs) was evaluated on Gastrointestinal (GI) bleeding at 1 year (HR 0.72, 95% CI 0.54-0.98, p=0.04). Tegoprazan was associated with a significantly lower risk of gastrointestinal bleeding (HR 0.72) compared to proton-pump inhibitors at 1 year in patients with acute myocardial infarction receiving dual antiplatelet therapy.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: